Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 17, 2002, 5:58 AM CDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2002, 5:58 AM CDT (10:58 UTC)
- Expired
- May 17, 2002, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Calloway County, KY, Graves County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 171058 FFWPAH KYC035-083-145-157-171400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 553 AM CDT FRI MAY 17 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY GRAVES COUNTY IN WESTERN KENTUCKY MARSHALL COUNTY IN WESTERN KENTUCKY MCCRACKEN COUNTY IN WESTERN KENTUCKY * UNTIL 900 AM CDT * AT 553 AM CDT...DOPPLER RADAR INDICATED ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WARNED WHICH MAY PROMPT ADDITIONAL FLASH FLOODING. THIS WARNING EXTENDS THE PREVIOUS FLASH FLOOD WARNING FOR GRAVES...MARSHALL AND MCCRACKEN COUNTIES. * LOCATIONS IN THE WARNING INCLUDE... BENTON...GRAHMVILLE...HEATH...LONE OAK...PADUCAH AND REIDLAND IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3697 8841 3659 8806 3678 8880 3715 8885
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:00 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 17, 3:00 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT FRI MAY 17 2002 WILL BE BRIEF DO TO ONGOING FLOODING SITUATION... CURRENT RADAR AND MODEL TRENDS INDICATE THE HIGHEST POTENTIAL FOR HEAVY RAIN TODAY WILL BE OVER THE SOUTHERN HALF OF THE FORECAST AREA...ESPECIALLY SE MO AND WRN KY. SOME AREAS OF SE MO HAVE ALREADY PICKED UP 2 TO 3 INCHES SINCE 00Z (2.64 AT CGI)...WITH MORE ON THE WAY. ALREADY NUMEROUS FLASH FLOOD WARNINGS OUT...WITH MORE TO COME IN THE NEAR FUTURE FARTHER SOUTH AND EAST. WITH RIVERS ALREADY IN FLOOD...AND GROUNDS FAIRLY SATURATED FM RECENT HEAVY RAINS...ITS PRETTY MUCH A NO BRAINER TO CONTINUE FLOOD WATCH FOR TODAY...EVEN IN NORTHERN AREAS WHERE RAINFALL MAY NOT BE AS HEAVY. SPC TARGETS SOUTHERN AREAS WITH SLIGHT RISK OF SEVERE...THOUGH I REALLY THINK CURRENT CONVECTION IN THAT REGION IS WORKING OVER THE AIRMASS FAIRLY WELL...AND WILL BE DIFFICULT TO RECOVER DUE TO CLOUDS/PRECIP TODAY. STILL...CANNOT RULE OUT ISOLATED STRONG ELEVATED STORMS. WL KEEP LINGERING EARLY FRI NIGHT CHC...THEN CLEAR OUT AS DRY AIR MOVES IN BEHIND DEPARTING FRONT. WEEKEND-EARLY NEXT WEEK STILL LOOKS COOL/DRY. SCATTERED FROST NOT OUT OF THE QUESTION SAT NIGHT NORTHERN AREAS AS DEW POINTS SETTLE INTO THE MID 30S AND WINDS GO CALM. BIG QUESTION WILL BE WHETHER SKIES STAY CLEAR...OR WRAP AROUND STRATO CU MAKE IT INTO THE AREA FROM THE NORTH. .PAH...FLOOD WATCH TODAY ALL OF CWA. MEFFERT
In the hours before
Local storm report, May 17, 12:31 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1222 AM CYPRESS IL 0.50 INCH HAIL
05/16/02 JOHNSON REPORTED BY JOHNSON
COUNTY SHERIFFS OFFICE
1226 AM MO FLOODING
05/16/02 BOLLINGER FLOODING OF HWY 51 AND
HWY A...AND HWY 34 W OF
MARBLE HILL REPORTED BY
BOLLINGER COUNTY SHERIFFS
OFFICELocal storm report, May 17, 12:31 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1222 AM CYPRESS IL 0.50 INCH HAIL
05/17/02 JOHNSON REPORTED BY JOHNSON
COUNTY SHERIFFS OFFICE
1226 AM MO FLOODING
05/17/02 BOLLINGER FLOODING OF HWY 51 AND
HWY A...AND HWY 34 W OF
MARBLE HILL REPORTED BY
BOLLINGER COUNTY SHERIFFS
OFFICE
...CORRECTED FOR DATE OF REPORT...Local storm report, May 17, 2:27 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
227 AM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM JONESBORO IL FLOODING
05/17/02 UNION HWY 127 IN JONESBORO AND
HWY 146 JUST WEST OF
JONESBORO REPORTED BY
UNION COUNTY SHERIFFS
OFFICEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:45 AM CDT | Flash Flood Warning | PAH | Graves, McCracken, Marshall | 3 hr |
| May 17, 5:25 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle | 4 hr |
| May 17, 7:56 AM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, McLean, Muhlenberg and 1 more | 4 hr |
| May 17, 8:59 AM CDT | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 2 more | 5 hr |
| May 17, 10:10 AM CDT | Flash Flood Warning | PAH | Daviess | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.